Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 1, 2008, 10:46 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 10:46 AM MST (17:46 UTC)
- Expired
- Jan 1, 2008, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 011746 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1046 AM MST TUE JAN 1 2008 AZZ033-020000- /O.NEW.KTWC.WI.Y.0001.080101T1746Z-080102T0000Z/ TUCSON METRO/MARANA/GREEN VALLEY- 1046 AM MST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG HIGH PRESSURE OVER THE GREAT BASIN REGION WILL PROVIDE WINDY CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF 30 TO 35 MPH ARE EXPECTED ACROSS PORTIONS OF THE TUCSON METRO AREA... AND ESPECIALLY THE SOUTHERN AND EASTERN SECTIONS OF THE CITY... UNTIL 5 PM MST THIS AFTERNOON. WIND SPEEDS WILL ONLY SLIGHTLY REDUCE THIS EVENING AND CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS75 KTWC 011904 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1204 PM MST TUE JAN 1 2008 AZZ029-020000- /O.EXA.KTWC.WI.Y.0001.000000T0000Z-080102T0000Z/ SOUTHEAST PINAL COUNTY- 1204 PM MST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG HIGH PRESSURE OVER THE GREAT BASIN REGION WILL PROVIDE WINDY CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF 30 TO 35 MPH ARE EXPECTED ACROSS PORTIONS OF SOUTHEAST PINAL COUNTY ...INCLUDING AREAS ALONG INTERSTATE 10 AS WELL AS ORACLE...PICACHO AND RED ROCK... UNTIL 5 PM MST THIS AFTERNOON. WIND SPEEDS WILL ONLY SLIGHTLY REDUCE THIS EVENING AND CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ033-020000- /O.CON.KTWC.WI.Y.0001.000000T0000Z-080102T0000Z/ TUCSON METRO/MARANA/GREEN VALLEY- 1204 PM MST TUE JAN 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG HIGH PRESSURE OVER THE GREAT BASIN REGION WILL PROVIDE WINDY CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF 30 TO 35 MPH ARE EXPECTED ACROSS PORTIONS OF THE TUCSON METRO AREA... AND ESPECIALLY THE SOUTHERN AND EASTERN SECTIONS OF THE CITY... UNTIL 5 PM MST THIS AFTERNOON. WIND SPEEDS WILL ONLY SLIGHTLY REDUCE THIS EVENING AND CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 020005 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 505 PM MST TUE JAN 1 2008 AZZ029-033-020115- /O.EXP.KTWC.WI.Y.0001.000000T0000Z-080102T0000Z/ SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 505 PM MST TUE JAN 1 2008 ...WIND ADVISORY HAS EXPIRED... STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES RESULTED IN WINDY CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF 33 MPH WITH A GUST TO 44 MPH OCCURRED AT THE TUCSON INTERNATIONAL AIRPORT THIS AFTERNOON. WIND SPEEDS HAVE DECREASED SIGNIFICANTLY DURING THE PAST COUPLE OF HOURS. WINDS DURING THE EVENING HOURS AND OVERNIGHT ARE STILL EXPECTED TO BE IN THE BREEZY TO LOCALLY WINDY CATEGORY WITH SPEEDS GENERALLY 15 TO 25 MPH AND GUSTY. THEREFORE...THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. HOWEVER... MOTORISTS TRAVELING ALONG INTERSTATE 10 BETWEEN TUCSON AND PHOENIX SHOULD CONTINUE TO DRIVE WITH CAUTION...ESPECIALLY HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:20 AM MST, 26 minutes earlier.
Area forecast discussion, Jan 1, 10:20 AM MST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST TUE JAN 1 2008 ADDED FIRE WEATHER SECTION BELOW .SYNOPSIS...HIGH PRESSURE OVER SOUTHEASTERN ARIZONA WILL PROVIDE DRY WEATHER...BREEZY TO WINDY CONDITIONS...AND WARM DAYTIME TEMPERATURES INTO WEDNESDAY. A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE AREA BY THE END OF THE WEEK. A SERIES OF DISTURBANCES WILL BRING A CHANCE OF SHOWERS ESPECIALLY THIS WEEKEND ALONG WITH COOLER DAYTIME TEMPERATURES BY EARLY NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED CLEAR SKIES ACROSS FAR NERN SECTIONS AT THIS TIME...WHILE SCT-BKN MAINLY CIRROFORM CLOUDS WERE ELSEWHERE. ELY/SELY SURFACE WINDS WERE PREVALENT AREAWIDE...AND PARTICULARLY VICINITY KTUS/KDUG WHERE GUSTS TO AROUND 20 KTS WERE OBSERVED AT 16Z. VERY DRY SURFACE REGIME WITH DEWPOINTS VALID 16Z IN THE SINGLE DIGITS-LOWER TEENS...AND THESE TEMPS WERE NEARLY 5-15 DEGS LOWER VERSUS 24 HOURS AGO. SURFACE TEMPS VALID 16Z WERE ABOUT 5-15 DEGS HIGHER VERSUS THIS TIME MON. UPPER TROUGH OVER THE ERN CONUS WITH N-S RIDGE AXIS FROM BRITISH COLUMBIA-CALIFORNIA. UPPER LOW WAS WEST OF BAJA CENTERED VICINITY 27N/122W. ABUNDANT MID AND HIGH-LEVEL MOISTURE ASSOCIATED WITH THIS LOW PRESSURE SYSTEM AS EVIDENCED VIA SATELLITE IMAGERY WILL SPREAD NEWD TODAY AND TONIGHT. HOWEVER...IN THE SHORT-TERM FORECAST PERIOD APPEARS SURFACE WIND WILL BE THE PRIMARY ISSUE. INHERITED FORECASTS INDICATE BREEZY-WINDY CONDITIONS ACROSS MUCH OF THIS FORECAST AREA TODAY AND TONIGHT. THIS SEEMS REASONABLE BASED ON RECEIPT OF 01/12Z NAM/NGM GUIDANCE AND CURRENT OBSERVATIONS. GRADIENT PROGGED TO LOOSEN SLIGHTLY THIS AFTERNOON BUT TIGHTEN AGAIN TONIGHT INTO WED MORNING. FOR NOW BELIEVE WINDS WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA BUT WILL CONTINUE TO MONITOR. GENERALLY BREEZY CONDITIONS WED AS BULK OF MID AND HIGH-LEVEL MOISTURE MOVES ACROSS THE AREA SUFFICIENT FOR MOSTLY CLOUDY SKIES. PERHAPS A FEW SPRINKLES MAINLY ACROSS THE HIGHEST TERRAIN NORTH AND EAST OF TUCSON WED THOUGH NO MEASURABLE PRECIP IS EXPECTED. PLEASE REFER TO PREV DISCUSSION BELOW FOR EXTENDED FORECAST DETAIL. && .FIRE WEATHER...SURFACE HIGH PRESSURE OVER THE GREAT BASIN HAS PRODUCED BREEZY TO WINDY CONDITIONS OVER PORTIONS OF THE SE AZ. AS RH VALUES FALL THROUGHOUT THE DAY...SOME LOCATIONS MAY EXPERIENCE RED FLAG CONDITIONS FOR A BRIEF PERIOD OF TIME. AT CURRENT...DO NOT EXPECT THESE CONDITIONS TO BE WIDESPREAD. HOWEVER...MONITORING SITUATION VERY CLOSELY AND NOT RULING OUT HAVING TO ISSUE A SHORT FUSED RED FLAG WARNING. CURRENT READINGS FROM ASOS AND RAWS STATIONS INDICATE THAT FIRE WEATHER ZONE 148...CONSISTING OF EASTERN PIMA...SANTA CRUZ...COCHISE...AND GRAHAM COUNTY SOUTH OF THE GILA RIVER...SEEMS TO HAVE THE HIGHEST WIND SPEEDS AND THIS AREA IS ESPECIALLY BEING MONITORED. CREWS IN THE FIELD ARE URGED TO EXERCISE EXTREME CAUTION FOR THE REMAINDER OF THE MORNING AND INTO THE AFTERNOON BEFORE RH VALUES BEGIN TO RECOVER AFTER 5 PM MST THIS EVENING. && .AVIATION...HIGH-LEVEL CLOUDS INCREASING AREAWIDE TODAY WITH BASES AT OR ABOVE 15K FT AGL...THEN MOSTLY CLOUDY TONIGHT AND WEDNESDAY. EASTERLY/SOUTHEASTERLY SURFACE WINDS OF 12-25 KTS THE REST OF TODAY INTO WEDNESDAY...WITH OCCASIONAL GUSTS OF 25-35 KTS THROUGH THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .PREV DISCUSSION...PATTERN CHANGE AS HIGH PRESSURE STALLS OVER EASTERN STATES AND A SERIES OF STRONG IMPULSES CARVE A MEAN TROUGH POSITION THROUGH THE WEST LATE IN THE WEEK AND ESPECIALLY OVER THE WEEKEND. GOOD CHANCE OF SHOWERS DEVELOPING AS EARLY AS FRIDAY BUT MORE LIKELY THE SATURDAY NIGHT TO SUNDAY PERIOD AS TIMING AND TRAJECTORY LOOKS RIGHT NOW. INITIALLY WE WILL BE LOOKING AT RELATIVELY HIGH HEIGHT AND THICKNESSES STILL...SO NOT MUCH SNOW CONCERN...BUT THE SITUATION WILL BECOME RATHER COOLER BY LATER SUNDAY AND MONDAY...AND IF WE STILL HAVE MOISTURE TO WORK WITH SNOW LEVELS COULD BECOME A CONCERN. STILL COULD END UP WITH NOTABLE STORM TOTAL PRECIPITATION VALUES BEFORE IT IS OVER. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:45 AM MST | Red Flag Warning | TWC | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.